Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 12, 2022, 2:22 AM CDT for 4 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Apr 12, 2022, 10:00 AM CDT. It was in force for 27 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 12, 2022, 2:22 AM CDT (07:22 UTC)
- In effect from
- Apr 12, 2022, 10:00 AM CDT
- Expired
- Apr 13, 2022, 1:00 PM CDT
- In force
- 27 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX
The radar
The Midland/Odessa radar (KMAF), 188 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 11:35 AM CDT | NON-TSTM WND GST 62 | 2 W Artesia, NM | AWOS STATION KATS ARTESIA. |
| Apr 12, 1:31 PM CDT | NON-TSTM WND GST 76 | Pine Springs, TX | MESONET STATION 60 PINE SPRINGS GMNP. |
| Apr 12, 2:38 PM CDT | NON-TSTM WND GST 79 | 3 Nnw Pine Springs, TX | RAWS STATION GDBT2 THE BOWL. |
| Apr 12, 3:18 PM CDT | NON-TSTM WND GST 81 | 4 S Pine Springs, TX | ASOS STATION KGDP 4 S PINE SPRINGS. |
| Apr 12, 3:40 PM CDT | NON-TSTM WND GST 58 | 7 Nw Maljamar, NM | RAWS STATION CPPN5 CAPROCK. |
| Apr 12, 3:40 PM CDT | NON-TSTM WND GST 63 | 8 Se Whites City, NM | RAWS STATION TS123 CARLSBAD PORTABLE. |
| Apr 12, 4:52 PM CDT | NON-TSTM WND GST 64 | 1 Ene Pine Springs, TX | RAWS STATION PSGT2 PINERY. |
| Apr 12, 5:18 PM CDT | NON-TSTM WND GST 61 | 5 Wsw Otis, NM | ASOS STATION KCNM CARLSBAD. |
| Apr 13, 9:34 AM CDT | NON-TSTM WND GST 59 | 4 S Pine Springs, TX | ASOS STATION KGDP 4 S PINE SPRINGS. |
| Apr 13, 9:38 AM CDT | NON-TSTM WND GST 67 | 3 Nnw Pine Springs, TX | RAWS STATION GDBT2 THE BOWL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4780 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231 WWUS74 KMAF 120722 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 222 AM CDT Tue Apr 12 2022 NMZ028-029-TXZ273-122045- /O.UPG.KMAF.HW.A.0018.220412T1500Z-220413T0100Z/ /O.NEW.KMAF.HW.W.0022.220412T1500Z-220413T0100Z/ Eddy County Plains-Northern Lea County-Eastern Culberson County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Tatum 222 AM CDT Tue Apr 12 2022 /122 AM MDT Tue Apr 12 2022/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...In New Mexico, Eddy County Plains, and Northern Lea County. In Texas, Eastern Culberson County. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult. Reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... If possible, remain in the lower levels of your home during the windstorm, and avoid windows. && $$ NMZ027-TXZ270-271-122045- /O.UPG.KMAF.HW.A.0018.220412T1500Z-220413T1500Z/ /O.NEW.KMAF.HW.W.0022.220412T1500Z-220413T1800Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 222 AM CDT Tue Apr 12 2022 /122 AM MDT Tue Apr 12 2022/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 1 PM CDT /NOON MDT/ WEDNESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 1 PM CDT /noon MDT/ Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. Reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Light low flying aircraft should not fly near the mountains due to the likelihood of severe turbulence. && $$ TXZ277-122045- /O.NEW.KMAF.HW.W.0022.220413T0000Z-220413T1800Z/ Davis Mountains- Including the city of Fort Davis 222 AM CDT Tue Apr 12 2022 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Davis Mountains above 6000 feet. * WHEN...From 7 PM this evening to 1 PM CDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. Light low flying aircraft should not fly near the mountains due to the likelihood of severe turbulence. && $$ NMZ033-034-TXZ045-050-059-060-067-274-122045- /O.NEW.KMAF.WI.Y.0015.220412T1500Z-220413T0100Z/ Central Lea County-Southern Lea County-Gaines-Andrews-Loving- Winkler-Ward-Reeves County Plains- Including the cities of Hobbs, Lovington, Eunice, Jal, Seminole, Andrews, Mentone, Kermit, Monahans, and Pecos 222 AM CDT Tue Apr 12 2022 /122 AM MDT Tue Apr 12 2022/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Lea and Southern Lea County, the northwest and western Permian Basin, and most of Reeves County. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. and a few power outages may result. Reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
369 WWUS74 KMAF 121854 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 154 PM CDT Tue Apr 12 2022 NMZ028-029-TXZ273-130100- /O.CON.KMAF.HW.W.0022.000000T0000Z-220413T0100Z/ Eddy County Plains-Northern Lea County-Eastern Culberson County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Tatum 154 PM CDT Tue Apr 12 2022 /1254 PM MDT Tue Apr 12 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...In New Mexico, Eddy County Plains and Northern Lea County. In Texas, Eastern Culberson County. * WHEN...Until 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult. Reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... If possible, remain in the lower levels of your home during the windstorm, and avoid windows. && $$ NMZ027-TXZ270-271-130700- /O.CON.KMAF.HW.W.0022.000000T0000Z-220413T1800Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 154 PM CDT Tue Apr 12 2022 /1254 PM MDT Tue Apr 12 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ WEDNESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 1 PM CDT /noon MDT/ Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. Reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Light low flying aircraft should not fly near the mountains due to the likelihood of severe turbulence. && $$ TXZ277-130700- /O.CON.KMAF.HW.W.0022.220413T0000Z-220413T1800Z/ Davis Mountains- Including the city of Fort Davis 154 PM CDT Tue Apr 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT WEDNESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Davis Mountains above 6000 feet. * WHEN...From 7 PM this evening to 1 PM CDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. Light low flying aircraft should not fly near the mountains due to the likelihood of severe turbulence. && $$ NMZ033-034-TXZ045-050-059-060-067-274-130100- /O.CON.KMAF.WI.Y.0015.000000T0000Z-220413T0100Z/ Central Lea County-Southern Lea County-Gaines-Andrews-Loving- Winkler-Ward-Reeves County Plains- Including the cities of Hobbs, Lovington, Eunice, Jal, Seminole, Andrews, Mentone, Kermit, Monahans, and Pecos 154 PM CDT Tue Apr 12 2022 /1254 PM MDT Tue Apr 12 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Lea and Southern Lea County, the northwest and western Permian Basin, and most of Reeves County. * WHEN...Until 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. and a few power outages may result. Reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ For more information from the National Weather Service visit https://weather.gov/maf
974 WWUS74 KMAF 130741 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 241 AM CDT Wed Apr 13 2022 NMZ027-TXZ270-271-131800- /O.CON.KMAF.HW.W.0022.000000T0000Z-220413T1800Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 241 AM CDT Wed Apr 13 2022 /141 AM MDT Wed Apr 13 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON... * WHAT...West and northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 1 PM CDT /noon MDT/ today. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Light low flying aircraft should not fly near the mountains due to the likelihood of severe turbulence. && $$ TXZ277-131800- /O.CON.KMAF.HW.W.0022.000000T0000Z-220413T1800Z/ Davis Mountains- Including the city of Fort Davis 241 AM CDT Wed Apr 13 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...West and northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Davis Mountains above 6000 feet. * WHEN...Until 1 PM CDT today. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Light low flying aircraft should not fly near the mountains due to the likelihood of severe turbulence. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 12, 12:06 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 12, 12:06 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1206 AM CDT Tue Apr 12 2022
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1205 AM CDT Tue Apr 12 2022
S-SW winds around 10kts prevailing at most sites overnight,
except CNM where occasional increases are expected. However around
15Z SW winds will increase to 15-20kts sustained and by 18Z
20-32kts sustained with gusts approaching 50kts near CNM in the
afternoon. Severe turbulence near mtns can be expected. Some BLDU
is possible but we have omitted that for now.
&&
.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 141 PM CDT Mon Apr 11 2022
Surface observations show a weak cold front has crept into the
Permian Basin and stalled out near the I-20 corridor. All hi-res
models are showing the front will slowly lift back to the northeast
over the next few hours allowing all but the extreme northeastern
Permian Basin to warm above normal.
Tomorrow an upper level low will move across the Great Basin and
into the central Rocky Mountains. Strong winds will mix down into
the Guadalupe Mountains and possibly even into the adjacent plains
in Eddy and Culberson counties. Very windy conditions will be seen
farther south and east with areas of blowing dust again likely to
drop visibilities. Temperatures will be similar to today with
downslope warming offsetting any cold air advection.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 141 PM CDT Mon Apr 11 2022
An upper trough will be moving over the central part of the country
on Wednesday. This will contribute to a cold front pushing into West
Texas and Southeast New Mexico on Wednesday. Surface winds will
mostly be out of the west to northwest as the front moves into the
area. Strong winds will be possible in the Guadalupe and Delaware
Mountains with a High Wind Watch remaining in effect into Wednesday
morning. High temperatures on Wednesday will range from the 60s
across portions of Southeast New Mexico, the northwest Permian
Basin, and the Guadalupe and Davis Mountains to the 80s to near 90
along and near the Rio Grande. Temperatures begin warming up on
Thursday with highs ranging from the 70s to the 90s across West
Texas and Southeast New Mexico. The warming trend will continue into
Friday with temperatures mostly in the 80s and 90s as southwest
winds return to the area. Temperatures will likely warm up slightly
on Saturday from the previous day and will remain similar on Sunday.
A cold front will move into the area on Monday resulting in highs
mostly in the 70s and 80s.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 90 58 75 42 / 0 0 0 0
Carlsbad 84 45 73 39 / 0 0 0 0
Dryden 93 61 86 51 / 0 0 0 0
Fort Stockton 90 56 77 47 / 0 0 0 0
Guadalupe Pass 76 45 65 44 / 0 0 0 0
Hobbs 83 45 70 36 / 0 0 0 0
Marfa 82 44 71 36 / 0 0 0 0
Midland Intl Airport 89 56 74 42 / 0 0 0 0
Odessa 88 57 74 43 / 0 0 0 0
Wink 89 51 76 38 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 10 AM CDT /9 AM MDT/ this morning to 10 PM
CDT /9 PM MDT/ this evening for Andrews-Borden-Central
Brewster County-Chinati Mountains-Chisos Basin-Crane-Davis
Mountains-Davis Mountains Foothills-Dawson-Eastern
Culberson County-Ector-Gaines-Glasscock-Guadalupe Mountains
Above 7000 Feet-Guadalupe and Delaware Mountains-Howard-
Loving-Lower Brewster County-Marfa Plateau-Martin-Midland-
Mitchell-Pecos-Presidio Valley-Reagan-Reeves County Plains-
Scurry-Terrell-Upton-Van Horn and Highway 54 Corridor-Ward-
Winkler.
High Wind Watch from 10 AM CDT this morning through this evening
for Eastern Culberson County.
High Wind Watch from 10 AM CDT /9 AM MDT/ this morning through
Wednesday morning for Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains.
NM...Red Flag Warning from 9 AM to 9 PM MDT Tuesday for Chaves Plains-
Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
High Wind Watch from 9 AM MDT Tuesday through Tuesday evening
for Eddy County Plains-Northern Lea County.
High Wind Watch from 9 AM MDT Tuesday through Wednesday morning
for Guadalupe Mountains of Eddy County.
&&Hazardous weather outlook, Apr 11, 10:05 PM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1005 PM CDT Mon Apr 11 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-130315- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1005 PM CDT Mon Apr 11 2022 /905 PM MDT Mon Apr 11 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Tonight. A High Wind Warning is in effect for the Guadalupe and Delaware Mountains through this evening. A Wind Advisory is in effect for the Eddy County Plains and most of Culberson county from this afternoon through this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A High Wind Watch is in effect from late Tuesday morning through Wednesday morning for the Guadalupe and Delaware Mountains. A High Wind Watch is also in effect from Tuesday morning through early Tuesday evening for eastern Culberson County, the Eddy County Plains, and northern Lea County. Strong winds are also possible further east across the plains. Critical to extreme fire weather conditions are expected areawide Tuesday, and a Red Flag Warning is in effect. Blowing dust is expected across the area on Tuesday. Additional critical fire weather conditions are possible Wednesday, along with continued high winds in the Guadalupe and Delaware Mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:22 AM CDT | Wind Advisory | MAF | Andrews, Gaines, Loving, Reeves, Ward, Winkler | 18 hr |
| Apr 12, 3:25 AM CDT | Fire Weather Watch | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more | 11 hr |
| Apr 12, 2:06 PM CDT | Red Flag Warning | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more | 31 hr |
Nearby
High Wind Warnings in Texas, 2022High Wind Warnings in New Mexico, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.